Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 126, NWS Cleveland, OH

June 8, 2006Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2006, 8:10 PM EDT for Richland County, Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2006, 8:10 PM EDT (00:10 UTC)
Expired
Jun 8, 2006, 8:47 PM EDT
In force
37 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Richland County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:24 PM EDTTSTM WND DMG3 E Lexington, OHLARGE TREE ACROSS THE ROAD.
Jun 8, 8:30 PM EDTTSTM WND DMGButler, OHLARGE LIMB DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 090010
SVRCLE
OHC139-090100-
/O.NEW.KCLE.SV.W.0126.060609T0010Z-060609T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT THU JUN 8 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 900 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED        
  NEAR LUCAS...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE LEXINGTON AND BELLVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4081 8242 4077 8238 4073 8238 4072 8234
      4056 8234 4056 8234 4055 8241 4056 8242
      4056 8252 4072 8262

$$
MRD
1 follow-up statement
000 
WWUS51 KCLE 090047
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
846 PM EDT THU JUN 8 2006

OHC139-090056-
/O.CAN.KCLE.SV.W.0126.000000T0000Z-060609T0100Z/
RICHLAND OH-
846 PM EDT THU JUN 8 2006


...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE 
THE WARNING HAS BEEN CANCELLED. SOME HEAVY RAIN IS STILL POSSIBLE 
ACROSS THE SOUTHERN PART OF THE COUNTY THROUGH 915 PM.

LAT...LON 4081 8242 4077 8238 4073 8238 4072 8234
      4056 8234 4056 8234 4055 8241 4056 8242
      4056 8252 4072 8262

$$
MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:05 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 8, 7:05 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
705 PM EDT THU JUN 8 2006

.AVIATION (00Z-24Z)...
SHWRS AND TSTMS MOVG ACRS THE LAKE AND INTO THE CNTRL LAKESHORE
COUNTIES AT THIS TIME ASOCD WITH WK CDFNT AND SHORT WAVE ALF MOVG
INTO THE AREA.  WL CONT WITH SHWRS/TSTMS ACRS THE CNTRL LAKESHORE
COUNTIES THRU THE EVG BUT WITH LOSS OF HEATING XPC CONVECTION TO
DCRS.  OVRNGT XPC VFR XCP LOCAL MORNING FOG.

&&

.SHORT TERM(TNGT-SAT NGT)...
LATE AFTERNOON AND EVENING FORECAST TOUGH...VORT MAX MOVING DOWN
INTO NE OHIO AND NW PA AT 18Z. AIRMASS STABLE ALONG THE LAKESHORE
ACCORDING TO THE RUC ATTM BECAUSE OF LAKE SHADOW...MUCH OF THE
DEVELOPMENT AT MID AFTERNOON WAS JUST SOUTH OF THE FORECAST AREA AND
JUST NORTH OF ERIE PA. THE SHOWERS AND THUNDERSTORMS WILL DECREASE
AS THEY MOVE INTO THE LAKE. THE AIRMASS WILL BECOME MORE UNSTABLE
AFTER 00Z AS MORE MOISTURE MOVES IN AND THE LAKE SHADOW INFLUENCE
DECREASES. SINCE IT WILL BE LATE THIS MAY INHIBIT THE RISK OF
SEVERE. HOWEVER...THE WEST WILL HAVE A CHANCE THIS EVENING AS THE
MODELS HAVE SOME MOISTURE AND INSTABILITY. THE CHANCE IN THE EASTERN
COUNTIES IS ALL NIGHT BECAUSE THEY ARE IN LFQ OF AN UPPER JET AND
THE PVA IS MORE IN THAT AREA. THE SHORT WAVE MAY LINGER IN THE
EXTREME EAST FRIDAY AM BUT WITH IT DRYING OUT WILL KEEP IT DRY. HIGH
PRESSURE BEGINS TO BUILD IN FOR FRIDAY NIGHT INTO SATURDAY NIGHT.
NAM AND GFS HINT AT SOME MOISTURE TRYING TO WORK INTO THE SOUTHWEST
PORTION OF THE FORECAST AREA. WITH THE RIDGE IN THE AREA WILL JUST
GO WITH A SLIGHT CHANCE FOR SATURDAY. GUIDANCE TEMPERATURES FROM THE
MAV LOOK OK.
&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE MODELS HAVE A RIDGE OF HIGH PRESSURE FOR SUNDAY. ON MONDAY A LOW
MOVES OVER SOUTHERN OHIO ACCORDING TO THE GFS...THE FORECAST AREA IS
ON THE EDGE WITH THE STRONG RIDGE STILL HANGING AROUND THE AREA. THE
EUROPEAN EVEN HAS THE LOW FARTEHR SOUTH. WITH QUESTIONS IN MIND WILL
JUST GO WITH A 20 POP...THE BEST CHANCE WOULD BE DURING THE DAY.
DIGEX...ECMWF AND GFS HAS THE RIDGE ACROSS OHIO TUESDAY AND
WEDNESDAY...DRY CONTINUES. FOR WEDNESDAY NIGHT AND THURSDAY ANOTHER
LOW AFFECTS THE AREA. LOCATION OF THE LOW IS IN QUESTION
ATTM...DIGEX HAS IT NORTH WHILE THE GFS HAS IT OVER SOUTHERN OHIO...
THE ECMWF IS ALSO HINTING AT THIS SOLUTION...A 30 POP FOR THE ENTIRE
FORECAST AREA.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...TK
Hazardous weather outlook, Jun 8, 9:39 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EDT THU JUN 8 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-091345-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
939 AM EDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FEW OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD
BECOME SEVERE AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN
THREAT WILL BE HAIL AND POSSIBLY SOME STRONG WINDS THAT COULD
CAUSE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A FEW COUNTIES.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:08 PM EDTSevere Thunderstorm WarningCLEMorrow52 min
Jun 8, 8:24 PM EDTSpecial Marine WarningCLE66 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.